Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 38, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 15, 2016, 3:52 PM CST for Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2016, 3:52 PM CST (21:52 UTC)
- Expired
- Feb 15, 2016, 4:15 PM CST
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iberia Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 9:30 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.4
The text
As transmitted.
302
WUUS54 KLCH 152152
SVRLCH
LAC045-099-101-152215-
/O.NEW.KLCH.SV.W.0038.160215T2152Z-160215T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
352 PM CST MON FEB 15 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
NORTHEASTERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
NORTH CENTRAL ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
* UNTIL 415 PM CST
* AT 350 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHARENTON...
OR 8 MILES NORTH OF FRANKLIN...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FRANKLIN...JEANERETTE...BALDWIN...CHARENTON AND SORREL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTH CENTRAL
LOUISIANA.
LAT...LON 3001 9123 3000 9126 2995 9124 2980 9157
2991 9166 2995 9162 2996 9156 3011 9147
3010 9146 3010 9139 3008 9137 3006 9137
3006 9127 3003 9124 3004 9123 3004 9122
TIME...MOT...LOC 2150Z 245DEG 36KT 2992 9152
HAIL...1.00IN
WIND...60MPH
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 11:42 AM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Feb 15, 11:42 AM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1142 AM CST MON FEB 15 2016 .AVIATION... THUNDERSTORMS EXTEND FROM AVOYELLES PARISH SOUTHWEST INTO JEFFERSON COUNTY IN SOUTHEAST TEXAS. THIS BROKEN LINE IS MOVING EAST. AIRCRAFT NEAR THESE STORMS WILL EXPERIENCE LIGHTNING ALONG WITH GUSTY WINDS IN AND NEAR AIRPORT TAF LOCATIONS. CONDITIONS ARE EXPECTED TO IMPROVE TOWARDS SUNSET AS A COLD FRONT PUSHES DOWN AND INTO THE REGION. CEILINGS ARE ALSO VARYING FROM 016 TO 045 BUT THIS WILL ALSO IMPROVE BEHIND THE FRONT. && .PREV DISCUSSION... /ISSUED 1020 AM CST MON FEB 15 2016/ UPDATE... TORNADO WATCH 14 HAS BEEN ISSUED UNTIL 6 PM. DISCUSSION... UPDATED TEXT PRODUCTS TO INCLUDE TOR WATCH 14. LATEST RADAR TRENDS INDICATE A BAND OF STRONG TO SVR STORMS EXTENDING FM AVOYELLES PARISH SW TO SABINE LAKE. THESE STORMS WERE DEVELOPING IN AN ENVIRONMENT CONDUCIVE FOR ROTATING STORMS...WITH 0-1 KM SRH NR 215 M2/S2...30 KT LOW LVL SHEAR AND DEEP LAYER SHEAR APPROACHING 50 KT PER 12Z KLCH SOUNDING. IN ADDITION...DECENT INSTABILITY IS IN PLACE WITH MUCAPE VALUES APPROACHING 2000 J/KG AND THIS SHOULD INCREASE ESPECIALLY ACRS ERN PORTIONS OF THE AREA AS THE BAND OF STORMS ENCOUNTERS DAYTIME HEATING. ALL SVR MODES...LARGE HAIL/DAMAGING WINDS/TORNADOES...WILL BE POSSIBLE. RECENT HRRR RUNS SEEM TO HAVE A DECENT HANDLE ON THE CONVECTION AND ITS EVOLUTION THROUGH THE AFTN SO BLENDED WITH INHERITED POPS TO ADJUST. ALSO AMENDED WX GRIDS TO REFLECT SVR POTENTIAL ACRS OUR LA ZONES THROUGH THE REMAINDER OF THE MORNING AND AFTN. FINALLY...TWEAKED HOURLY TEMPERATURES AND DEWPOINTS TO REFLECT RECENT OBS. ALSO ADJUSTED HIGH TEMPERATURES DOWN SLIGHTLY ACRS OUR NERN ZONES WHERE CLOUDS AND SHOWERS/STORMS WILL LIKELY LIMIT HEATING. 24 PREV DISCUSSION... /ISSUED 749 AM CST MON FEB 15 2016/ DISCUSSION... BASED ON LATEST SPC DISCUSSION...AND CURRENT RADAR TRENDS...HAVE ADDED SEVERE STORM WORDING TO THE FORECAST FOR TODAY FOR THE ENTIRE FORECAST AREA. THE THREAT WILL END FROM WEST TO EAST THIS AFTERNOON. PREV DISCUSSION... /ISSUED 542 AM CST MON FEB 15 2016/ DISCUSSION... SCT SHRA WITH ISO TSRA ACROSS THE REGION THIS MORNING. MVFR TO IFR CEILINGS WITH VCSH EXPECTED TO PERSIST THIS MORNING. BEST CHANCE OF TSRA WILL BE LATER THIS MORNING INTO THE EARLY AFTERNOON HOURS...KEEPING TEMPO GROUP FOR THIS FROM 16-20Z. ALSO...S TO SW WINDS EXPECTED TO PICK UP AS WELL DURING THIS TIME ~18-20KTS WITH GUSTS TO NEAR 30 KT. HIGHER GUSTS POSSIBLE WITHIN THE TSRA...AS HIGHLIGHTED WITHIN TEMPO GROUPS. AFTER 20-22Z...FRONTAL SYSTEM PASSING THRU...WITH WINDS SHIFTING TO THE WEST AND THEN NW DURING THE EVENING HOURS...WITH CLEARING SKIES AND VFR TO FOLLOW. DML PREV DISCUSSION... /ISSUED 313 AM CST MON FEB 15 2016/ DISCUSSION... SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE MOVING NORTHEAST ACROSS THE ENTIRE FORECAST AREA EARLY THIS MORNING...THANKS TO A FAST-MOVING MID-LEVEL SHORTWAVE. A COLD FRONT AND CORRESPONDING MID TO UPPER LEVEL SHORTWAVE WILL MOVE ACROSS THE REGION RATHER QUICKLY THIS AFTERNOON. PER SPC...SOME OF THE STORMS THIS AFTERNOON COULD BE STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS...ESPECIALLY IN SOUTH CENTRAL LOUISIANA WHERE A SLIGHT RISK IS NOTED. AFTER THE RAIN ENDS THIS AFTERNOON...THE WEATHER MAPS TURNS QUIET FOR THE REMAINDER OF THE WEEK. A SECOND COLD FRONT DOES MOVE THROUGH THE REGION LATE TUESDAY...BUT IT IS EXPECTED TO BE DRY WITH LIMITED TO NO MOISTURE AVAILABLE. THE NEXT RAIN MAKER WILL BE SUNDAY AND MONDAY...WHEN THE NEXT FRONT COMES THROUGH THE REGION. THIS WEEK WILL SEE TEMPERATURES RUN ABOVE NORMAL WITH HIGHS IN THE 70S. LOWS WILL START OUT IN THE 40S TUESDAY AND WEDNESDAY MORNINGS BEFORE WARMING INTO THE 50S FOR THE REMAINDER OF THE WEEK AND WEEKEND. 15 && .PRELIMINARY POINT TEMPS/POPS... AEX 44 74 45 72 / 10 0 0 0 LCH 48 74 49 73 / 10 0 0 0 LFT 48 72 49 73 / 10 0 0 0 BPT 49 76 49 73 / 10 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && AVIATION...19
Hazardous weather outlook, Feb 15, 5:04 AM CST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 504 AM CST MON FEB 15 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 161200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 504 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE STORMS ARE POSSIBLE TODAY AS A COLD FRONT MOVES THROUGH THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. THE HIGHEST RISK FOR SEVERE STORMS IS IN SOUTH CENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. GMZ430-432-435-450-452-455-470-472-475-161200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 504 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT RAIN AND THUNDERSTORMS ARE EXPECTED TODAY AS A COLD FRONT MOVES THROUGH THE NORTHWEST GULF. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Feb 15, 2:38 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM HAIL CHURCH POINT 30.40N 92.21W
02/15/2016 E1.00 INCH ACADIA LA PUBLIC
PUBLIC POSTED PHOTO OF QUARTER SIZE HAIL TO SOCIAL MEDIA.
TIME ESTIMATED FROM RADAR.
&&
HUMPHREYLocal storm report, Feb 15, 2:46 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
246 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL 3 SSW WELSH 30.19N 92.84W
02/15/2016 E2.00 INCH JEFFERSON DAVIS LA PUBLIC
PUBLIC POSTED PHOTO OF 2 INCH HAIL NEAR WELSH TO SOCIAL
MEDIA.
&&
HUMPHREYLocal storm report, Feb 15, 2:53 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
253 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL IOTA 30.33N 92.49W
02/15/2016 E1.00 INCH ACADIA LA PUBLIC
PUBLIC POSTED PHOTO OF QUARTER SIZE HAIL TO SOCIAL MEDIA.
&&
HUMPHREYLocal storm report, Feb 15, 3:10 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
310 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL IOWA 30.24N 93.01W
02/15/2016 M2.00 INCH CALCASIEU LA PUBLIC
PUBLIC MEASURED 2 INCH HAIL IN IOWA.
&&
HUMPHREYSpecial weather statement, Feb 15, 3:13 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 313 PM CST MON FEB 15 2016 LAZ033-043>045-052-053-152215- ST. LANDRY LA-ACADIA LA-IBERIA LA-UPPER ST. MARTIN LA-VERMILION LA- LAFAYETTE LA- 313 PM CST MON FEB 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERMILION... NORTHWESTERN ST. MARTIN...NORTHWESTERN IBERIA...SOUTHWESTERN ST. LANDRY...EAST CENTRAL ACADIA AND LAFAYETTE PARISHES UNTIL 415 PM CST... AT 311 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER YOUNGSVILLE...OR NEAR LAFAYETTE...MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAFAYETTE...NEW IBERIA...ABBEVILLE...SCOTT...BREAUX BRIDGE...RAYNE... CARENCRO...ST. MARTINVILLE...KAPLAN...BROUSSARD...YOUNGSVILLE... DUSON...HENDERSON...MAURICE...COTEAU...ACADIANA REGIONAL AIRPORT... RIDGE...CADE...INDIAN BAYOU AND JEFFERSON ISLAND. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN LOUISIANA. LAT...LON 2997 9228 3029 9229 3037 9174 2996 9177 TIME...MOT...LOC 2111Z 315DEG 24KT 3012 9200 K. KUYPER
Local storm report, Feb 15, 3:48 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
348 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL NEW IBERIA 30.01N 91.82W
02/15/2016 E1.00 INCH IBERIA LA PUBLIC
PUBLIC POSTED PHOTO OF QUARTER SIZE HAIL TO SOCIAL MEDIA.
&&
HUMPHREYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 2:45 AM CST | Special Weather Statement | LCH | Acadia | 60 min |
| Feb 15, 3:46 AM CST | Special Weather Statement | LCH | Saint Martin | 44 min |
| Feb 15, 5:39 AM CST | Special Weather Statement | LCH | Vernon | 51 min |
| Feb 15, 7:42 AM CST | Special Weather Statement | LCH | Rapides, Vernon | 63 min |
| Feb 15, 8:45 AM CST | Special Weather Statement | LCH | Avoyelles | 30 min |
| Feb 15, 8:59 AM CST | Special Weather Statement | LCH | Rapides | 61 min |
| Feb 15, 9:13 AM CST | Special Weather Statement | LCH | Allen | 62 min |
| Feb 15, 9:36 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides | 54 min |
| Feb 15, 10:11 AM CST | Special Weather Statement | LCH | Avoyelles | 34 min |
| Feb 15, 10:28 AM CST | Tornado Warning | LCH | Avoyelles | 17 min |
| Feb 15, 10:41 AM CST | Special Weather Statement | LCH | Evangeline | 64 min |
| Feb 15, 11:17 AM CST | Special Weather Statement | LCH | Jefferson Davis | 58 min |
| Feb 15, 11:33 AM CST | Tornado Warning | LCH | Saint Landry | 27 min |
| Feb 15, 11:57 AM CST | Special Weather Statement | LCH | Rapides | 63 min |
| Feb 15, 12:15 PM CST | Special Weather Statement | LCH | Vernon | 45 min |
| Feb 15, 12:19 PM CST | Special Weather Statement | LCH | Cameron | 41 min |
| Feb 15, 12:36 PM CST | Special Marine Warning | LCH | 39 min | |
| Feb 15, 12:49 PM CST | Special Weather Statement | LCH | Jefferson Davis | 56 min |
| Feb 15, 1:03 PM CST | Special Weather Statement | LCH | Allen, Avoyelles, Evangeline | 42 min |
| Feb 15, 1:14 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 31 min |
| Feb 15, 1:21 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 24 min |
| Feb 15, 1:23 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis, Vermilion | 52 min |
| Feb 15, 1:28 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Jefferson Davis | 62 min |
| Feb 15, 1:35 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Avoyelles, Evangeline, Saint Landry | 25 min |
| Feb 15, 1:49 PM CST | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 32 min |
| Feb 15, 2:15 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis, Vermilion | 45 min |
| Feb 15, 2:51 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Jefferson Davis, Lafayette, Vermilion | 54 min |
| Feb 15, 3:13 PM CST | Special Weather Statement | LCH | Lafayette | 62 min |
| Feb 15, 3:37 PM CST | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 38 min |
| Feb 15, 4:22 PM CST | Special Marine Warning | LCH | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.